MAUDE Adverse Event Report: BIOMÉRIEUX, INC. SYS-BACT/ALERT 3D 0120

BIOMÉRIEUX, INC. SYS-BACT/ALERT 3D 0120
Model Number 4700106
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of false negative results in association with the bact/alert® 3d instrument when performing an external quality control assessment.The customer stated their bact/alert® 3d instrument did not detect growth when testing the external quality control strains.The customer also stated the instrument has been in use since 2005 but has not performed regular maintenance on the instrument.No further information has been provided regarding the false negative results obtained by the bact/alert® 3d instrument.As there is no patient associated with this quality control survey, there is no adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
An investigation could not be conducted for one chinese blood bank customer complaint for bact/alert® 3d proficiency test false negative result.The customer did not provide any details or supporting data for the investigation.The investigation could not find the root cause for the false negative result because no information was provided by the customer.No specific harm to a patient was stated.A failed proficiency test could lead to a false negative result with patient samples.The customer¿s bact/alert 3d instrument was built in 2005, and there were no records showing the pm (preventative maintenance) was performed.Biomérieux recommends an annual pm for the instrument.The immediate action by biomérieux¿s customer service was to dispatch a field service engineer (fse).The fse visited the customer site and determined the instrument to be functioning normally.The bottle instructions for use (ifu), bact/alert 3d user manual, were reviewed by the investigator and deemed to have adequate directions for the user.Queries of the manufacturing data, and the complaint data do not indicate any trend related to false negative results for the bact/alert 3d or the bact/alert bpa/bpn culture bottles.Customer service reminded the customer of the resources available for troubleshooting: bact/alert culture bottle instructions for use (ifu); the bact/alert 3d user manual (document 514818-1 2015-12); 4573 - csn - bactalert - universal troubleshooting form; immediately obtain an instrument data backup, and bottle graphs (photos or printouts).Customer service also recommended the customer perform (or schedule) the following: ensure the annual preventative maintenance is performed on the bact/alert 3d; review the proficiency provider¿s instructions for the survey; ensure the correct sample volume was added to the correct bottle type for the culture test; take steps to avoid oxygenating the anaerobic bottle during inoculation; do not move bottles under test; provide customer service with the details needed to troubleshoot a false negative problem: the bottle graphs, 3d backup, proficiency provider¿s directions and summary, organism identification; culture bottle lot numbers; instrument serial number; provide photos of the bottles involved (top, side, and bottom).

Brand Name
SYS-BACT/ALERT 3D 0120
Common Device Name
SYS-BACT/ALERT 3D 0120
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key11793789
Report Number1950204-2021-00037
Device Sequence Number14256898
Product Code MDB
UDI-Device Identifier03573026047566
UDI-Public03573026047566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4700106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1